Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 11, NWS Fort Worth, TX

April 25, 2004Coryell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 25, 2004, 1:10 PM CDT for Coryell County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2004, 1:10 PM CDT (18:10 UTC)
Expired
Apr 25, 2004, 6:15 PM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Coryell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 251815
FFWFTW
TXC099-252315-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
110 PM CDT SUN APR 25 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 PM CDT

* RUNOFF FROM THE HEAVY RAIN THAT WE HAVE RECEIVED DURING THE LAST 
  FEW DAYS IS RESULTING IN FLOODING ALONG THE LEON RIVER SOUTHEAST
  OF GATESVILLE. THE CORYELL COUNTY SHERIFFS OFFICE REPORTED THAT
  FM  1829 NEAR MOUND IS BEING BARRICADED DUE TO WATER RISING OVER
  THE ROAD.  


DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER 
COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A 
SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3127 9753 3132 9744 3148 9758 3141 9770

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 12:17 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 25, 12:17 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 PM CDT SUN APR 25 2004

.AVIATION...
IFR CIGS BEGINNING TO QUICKLY BECOME MVFR IN THE LAST HOUR AS CLOUDS
DECREASE FROM NW TO SE. PRECIP WORKING FURTHER SE AS WELL.
THUS...WILL GO WITH A TEMPO FOR MVFR CIGS FOR AN HOUR FOR KDFW AND
KFTW WITH NEW TAFS...HOLDING MVFR CIGS POSSIBLY AN EXTRA HOUR FOR
KDAL. KACT SHOULD STAY MVFR A BIT LONGER...BUT DO EXPECT THEM TO GO
VFR AS WELL. LIGHT FLOW...WET GROUND AND SCT-BKN MID LEVEL CLOUDS
SHOULD ALLOW SOME VERY LOW CLOUDS TO FROM TOWARD 11-12Z TOMORROW.
CONFIDENCE NOT TERRIBLY HIGH...BUT WILL INCLUDE A TEMPO GROUP WITH
LIFR CIGS AND MVFR VISBY. 80

&&

.SHORT TERM...
MUCH MORE TO DISCUSS THIS MORNING THAN THOUGHT 24 HRS AGO...AS BAND
OF ELEVATED CONVECTION CONTINUES STREAMING E/NEWD AROUND 30 MPH
BETWEEN I-20/30 AND A LAMPASAS...WACO...PALESTINE CORRIDOR AS OF
08Z. FROM U/A ANALYSIS/PROFILER NETWORK...SEEMS A BOUNDARY AROUND
850MB IS LOCATED IN THIS VCNTY AND WILL ONLY FLUCTUATE SLIGHTLY SEWD
BY THIS AFTN...AS PROFILERS INDICATE WEAK LLJ 20-30 KTS FEEDING
11-13 DEG C 850 MB DEW PTS INTO THIS FEATURE AND ENHANCING SOME
ISENTROPIC LIFT OVER IT...ALONG WITH RRQ OF 70-90 UPPER JET ANCHORED
FROM OK...NEWD INTO MID MS VALLEY WITH SOME PERTURBATIONS MOVING
RAPIDLY ENE ALONG SRN PERIPHERY OF IT THROUGH BASE OF TROUGH
ANCHORED OVER THE PLAINS/UPPER MIDWEST. DIFFICULT TEMP/POP FCST TO
SAY THE LEAST THROUGH THIS EVE. LEANING STRONGLY TO THE
ETA/UKMET/RUC FCST HERE AS OTHER MODELS TOO BULLISH/FAR SOUTH WITH
DRIER AIR...LOW LVL FOCUS/QPF. WILL GO HIGH POPS I-20 CORRIDOR TO
KTPL-KPSN LINE AS DRIER AIR NOTED BETWEEN 850-700 MB CLOSER TO THE
RED RIVER. WILL GO BELOW MOS IN BOUNDARY AREA...WITH HIGHS A CAT
WARMER ON BOTH NW/SE FRINGES OF CWA. CONFIDENCE WAVERING THIS
MORNING...BUT CAN/T IGNORE SATELLITE...U/A...AND RADAR TRENDS.
SHORTWAVE OVER SRN ROCKIES THEN SWEEPS THROUGH TNGT AND WILL
CONTINUE 20-30% POPS WITH LOW CONFIDENCE ON CHAOTIC SFC PATTERN WITH
BOUNDARIES GALORE AND MSTR AVAILABILITY/DEPTH...BEFORE FINALLY
SEEING UPPER FLOW GO W/NWLY AND SFC HIGH BUILDING INTO N TX IN WAKE
OF DEPARTING UPPER TROUGH OVER GT LAKES ON MON WITH MILD DAYTIME
TEMPS/COOL NIGHTTIME TEMPS. &&

.LONG TERM...
ONE MORE MILD SPRING DAY TUES...BEFORE SYSTEM BEGINS ORGANIZING OVER
THE ROCKIES AND PRESSURE FALLS ALONG LEE OF ROCKIES RESULTS IN A
RETURN TO BREEZY SLY WINDS AND WARMER/MUGGIER CONDITIONS THROUGH
LATE WEEK. MANY DISCREPANCIES SHOW UP IN MODELS LATE WEEK ON ROCKIES
SYSTEM AND SLOW APPROACH OF SFC FRONT MOVING SWD THROUGH THE SRN
PLAINS. VERY SUSPECT ON USUALLY TOO FAST/STRONG GFS SOLUTION AND
WILL BUY OFF ON SLOWER/WARMER ECMWF SOLUTION. THUS...CONTINUED VERY
LOW POPS BY WEEK/S END AND THE WEEKEND WITH TYPICAL LOW CONFIDENCE.
&&

05/

.PRELIMINARY TEMPERATURES/PROBABILITIES...
DALLAS-FT. WORTH, TX   72  55  76  54 /  60  20  20   0
WACO, TX               70  56  77  53 /  90  30  30   0
PARIS, TX              74  52  74  50 /  40  20  20   0
DENTON, TX             75  54  75  52 /  30  20  20   0
MCKINNEY, TX           74  54  75  52 /  30  20  20   0
DALLAS, TX             72  55  76  54 /  60  20  20   0
TERRELL, TX            71  55  75  52 /  80  20  20   0
CORSICANA, TX          70  56  76  52 /  80  30  30   0
TEMPLE, TX             73  57  78  53 /  60  30  30   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Apr 25, 4:30 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SUN APR 25 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
430 AM CDT SUN APR 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ALONG AND SOUTH OF
THE I-20 AND I-30 CORRIDORS. THUNDERSTORMS ARE LIKELY EAST OF I-35
AND SOUTH OF I-20. A SLIGHT CHANCE OF FURTHER THUNDERSTORM ACTIVITY
WILL LINGER THIS EVENING AND TONIGHT. SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BEGINNING THURSDAY...
AND CONTINUING INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.